Take a free contraceptive test at BestMethodForMe.com
Managing Contraception Questions and Answers
Questions & Answers
Everything you ever wanted to know about managing contraception and weren't afraid to ask.

Click here to ask a question
Search the Questions & Answers Browse by Category
<< Return to questions


Should I stop Depo-Provera injections at age 53? #167/8
I had my tubes tied 25 years ago and also found out I have emdometriosis. I started Depo injections for PMS and it worked well, after 19 years of the shot my doctor want me to stop them.

I started to get hot flashes and very emotional. What will happen to me if I stop the Depo and do you think I should do some other hormone replacement?

Thanks for your help.

After having had your tubes tied 25 years ago, you started receiving Depo injections for PMS and it worked well. Why does your doctor want you to stop receiving Depo? 


If you stop the Depo injections your PMS symptoms may return and this may suggest to you and your doctor that you would be smart to start back on Depo-Provera.


           
Yours is a complex history and you and your physician are going to have to make this decision together.


           
Her reply on 2-4:
“I will be 53 in June.  The doctor thinks it is time to change to estrogen because I’m getting hot flashes and sometimes become emotional.  I started taking Phytoestrogen and it makes a big difference.  Do you think I should stop the injections?”


If phytoestrogens are working, you and your physician may decide that no Depo injections and no estrogen make sense.

 

 

Key Words:  sterilization, endometriosis, Depo-Provera injections, stop shots, hot flashes, emotional, hormone replacement, Phytoestrogen, estrogen

 

Robert A. Hatcher MD, MPH
Emeritus Professor of Gynecology and Obstetrics
Emory University School of Medicine
Atlanta, GA
---2008-02-14


Managing Contraception for Your Pocket 2013-2014
  


Managing Contraception for Your Pocket 2013-2014
  

The directors and owners of this website and any publications and information concerning health matters offered here advise a person with a particular problem to consult a primary-care clinician or a specialist in obstetrics, gynecology, or urology (depending on the problem or the contraceptive) as well as the product package insert and other references before diagnosing, managing, or treating the problem.
Visitor Comments
No visitor comments posted.

Post a comment
Post Comment
To post a comment for this question, simply complete the form below. Fields marked with an asterisk are required.
   Your Name:
   Email Address:
* Your Comment:
* Enter the code below:
 
Related Questions
No related questions were found.
Attachments
No attachments were found.

Suggestions, recommendations, questions, comments, data from the literature, interpretation of laboratory tests and other information provided on this site are for informational purposes only and are not intended to be relied upon as advice from or implied to be a substitute for the professional advice of a physician, nurse practitioner, nurse midwife, counselor or other healthcare professional. Always seek the advice of your clinician or other professional for any questions you may have regarding your health, medical condition, method of birth control and other family planning or personal/social issues. Periodic references to costs of birth control methods on this website are estimates only and your actual cost for any specific method of birth control may be more or less than the stated amount. Emory University School of Medicine, Bridging the Gap Foundation, and Bridging the Gap Communications Inc are not responsible for any damage or loss you may incur as a result of your use of or reliance on any material or information provided through this website.